Did My Birth Control Pills Mess Up My Cycle?


Have you recently stopped taking your birth control pills so that you can try and get pregnant? Is your cycle goofy since going off of the pills?

If so, you are not alone!  For many women it can take months for their menstrual cycle to return to normal after discontinuing birth control pills.  And in fact, there are many common TTC related problems that women often encounter after stopping the pills.

  • You may not ovulate right away.  It may take your hypothalamus and pituitary gland some extra time to start working together to get your cycle back on track.
  • If you are taking your temperature each morning as part of monitoring your cycle, you may experience false temperature rises. In addition, your temperatures may not align with other fertility cues such as cervical mucus/fluid.
  • Your luteal phase may be shortened for a few months.  This may keep  your body from being able to provide a fertility friendly environment for an egg.
  • Your cervical mucus may be out of whack.  It could be non existent, watery or show up in an inconsistent pattern.
  • You may spot during your luteal phase.
  • Your mentrual cycle may be much lighter or much heavier than usual.
    Everyone is different in terms of how their bodies bounce back after taking birth control pills.  Try not to be discouraged if you are experiencing any of the above cycle issues. Also, don’t hesitate to chat with your doctor if you feel like your body is really struggling to bet back to TTC (trying to conceive) form!

Comments

Post new comment

The content of this field is kept private and will not be shown publicly.

Ovulation Calculator

Format: 12/15/2017
Increase your chances of getting pregnant! Our Ovulation Calculator will help you predict when you ovulate - your prime time for becoming pregnant.

Our Blog

 
By TTC veteran and mother of two, Elizabeth Andrews.